Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 4, NWS Glasgow, MT

November 12, 20217 counties in Montana

NWS Glasgow, MT issued this high wind watch at Nov 12, 2021, 9:03 AM MST for 7 counties in Montana. It took effect at Nov 13, 2021, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 9:03 AM MST (16:03 UTC)
In effect from
Nov 13, 2021, 9:00 AM MST
Expired
Nov 13, 2021, 2:45 AM MST
In force
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 101 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS75 KGGW 121603
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
903 AM MST Fri Nov 12 2021

MTZ021>023-025>027-060-131100-
/O.NEW.KGGW.HW.A.0004.211113T1600Z-211114T0000Z/
Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux-
Southwest Phillips-
Including the cities of Winnett, Jordan, Circle, Glendive, 
Richey, Terry, Wibaux, and Zortman
903 AM MST Fri Nov 12 2021

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northeast Montana.

* WHEN...From Saturday morning through Saturday afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
1 follow-up statement
578 
WWUS75 KGGW 130945
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
245 AM MST Sat Nov 13 2021

MTZ021>023-025>027-060-140000-
/O.UPG.KGGW.HW.A.0004.211113T1600Z-211114T0000Z/
/O.NEW.KGGW.HW.W.0007.211113T1700Z-211114T0000Z/
Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux-
Southwest Phillips-
Including the cities of Winnett, Jordan, Circle, Glendive, 
Richey, Terry, Wibaux, and Zortman
245 AM MST Sat Nov 13 2021

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northeast Montana south of the Missouri
  River and over the Little Rockies of Southwest Phillips County.

* WHEN...From 10 AM this morning to 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ016-017-140000-
/O.NEW.KGGW.LW.Y.0048.211113T1400Z-211114T0300Z/
Central and Southeast Phillips-Central and Southern Valley-
Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, 
and Frazer
245 AM MST Sat Nov 13 2021

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...From 7 AM this morning to 8 PM MST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 2:29 AM MST, 6 hours 34 minutes earlier.

Area forecast discussion, Nov 12, 2:29 AM MST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
229 AM MST Fri Nov 12 2021

.DISCUSSION...

Surface high moves into eastern Montana this morning diminishing
the winds. While low clouds will clear this morning, mid and high
clouds will move in today ahead of tonight's warm front.

The warm front will bring chances for a wintry mix of light snow,
sleet, freezing rain, and light rain across the forecast area
tonight and Saturday morning. While the main driving force for
this event will be the warm front overriding the colder air at
the surface; the models and ensembles differ significantly on when
and where there will be precipitation. There is too much
uncertainty on whether or not there will be enough freezing rain
to impact travel tonight. Will hold off on any advisories for the
freezing rain at this time. The best chance for freezing rain
tonight and early Saturday will be in the northeast. Will
maintain a chance of mixed precipitation tonight and Saturday
morning with a progression from chance of light snow to sleet to
freezing rain to light rain as the warm front moves east. There
will also be rising temperatures tonight.

A cold front quickly follows during the day on Saturday with a
shortwave trough that will bring a chance of light rain along with
gusty northwest winds in the afternoon that will require a Lake
Wind Advisory for Fort Peck Lake.

Another warm front moves through the area Sunday and Sunday Night
with chances for light rain and light snow.

Monday will be a very warm day for mid November with an upper
ridge over the area with highs in the 50s north and 60s south.

A cold front Monday Night and Tuesday will bring gusty northwest
winds followed by colder temperatures for the rest of the forecast
period.

&&

.AVIATION...
UPDATED: 0900Z

FLIGHT CONDITIONS: MVFR early, VFR late morning and this afternoon,
VFR- MVFR tonight into Saturday morning.

WINDS: NW 10-15 kts early becoming light and variable this
morning, becoming S-SE 10-15 kts this afternoon and evening.
Winds will veer to the WSW around 10 kts overnight with the warm
front.

SYNOPSIS: MVFR level low clouds will gradually clear this morning.
Mid and high clouds will move into the area from the west today.
A warm front moves over the area tonight and Saturday morning with
a chance of a wintry mix of light snow, sleet, freezing rain, and
light rain. This will bring low clouds into the area tonight with
MVFR cigs possible at times.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

weather.gov/glasgow

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.